Related Experiment Video
Updated: Mar 24, 2026

A Standardized Procedure of Dressing Management for Toxic Epidermal Necrolysis
Published on: March 14, 2025
Drug reaction with eosinophilia and systemic symptoms syndrome associated with Nitrofurantoin
Jitendra Singh1, Anju Dinkar2, Virendra Atam1
1Department of Medicine, King George's Medical University, Lucknow, Uttar Pradesh, India.
Abstract:
Drug reaction with eosinophilia and systemic symptom (DRESS) is a severe adverse drug-induced reaction with a prolonged latency period which is characterized by a variety of clinical manifestations, usually fever, rash, lymphadenopathy, eosinophilia, and a wide range of mild-to-severe systemic presentations. Drugs are an important cause of DRESS in most of the cases. It is challenging to diagnose DRESS because of the diversity of cutaneous eruption and visceral organs involvement. We hereby report a 34-year-old female who developed DRESS syndrome following ingestion of nitrofurantoin for the treatment of urinary tract infection. She was managed conservatively and recovered after few weeks. Our aim of this study is to raise awareness to suspect DRESS syndrome in patients who present with unusual clinical features with skin involvement after initiating any drug.
Related Concept Videos
Drug Toxicity: Allergic Reactions
2° Amines to N-Nitrosamines: Reaction with NaNO2
Drug Toxicity: Dose-Dependent Reactions
Drug toxicity: Drug–Drug Interaction
Allergic Reactions
Drug toxicity: Idiosyncratic Reactions

